MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-2TH180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this report, olympus has not received third-party test results to confirm this allegation.The customer provided the cleaning sterilization and disinfection (cds) processes performed at the user facility.The customer did confirm that there were no deviations or deficiencies concerning reprocessing of the scope.Additionally, the customer confirmed that there were no suspected patient infections due to the facility findings.The customer confirmed that the scope is stored in a simple cabinet.The customer did not specify the exact steps taken during the cleaning sterilization and disinfection (cds) processes performed at the facility.At this time, it has been indicated to olympus that the device will not be returned for testing and evaluation.Should additional information become available, or the evaluation is completed, a follow-up report will be submitted.Related complaint: (b)(6) evis exera iii gastrointestinal videoscope, serial number (b)(6).
 
Event or Problem Description
The customer reported to olympus, the evis exera iii gastrointestinal videoscope tested positive for microbial contamination.The scope was sampled once.During the sampling, the scope tested positive for 1 colony forming units (cfus) of staphylococcus hominis and 1 cfus of carynebacterium mucifaciens.The issue was found at reprocessing during a routine culture of the scope.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the positive culture event could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing, however, the device was not returned to olympus for evaluation and the reported event could not be confirmed, as the scope was not microbiologically tested.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17616534
Report Number9610595-2023-12175
Device Sequence Number12323879
Product Code FDS
UDI-Device Identifier04953170275463
UDI-Public04953170275463
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-2TH180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown